Help with Erfa Thyroid in bad Hashi's case. Please help.
I was diagnosed with Hashimoto's two years ago. Have been dealing with hypo symptoms with 3-4 bouts of hyper symptoms lasting 5-10 days per year. I've been to several different endocrinologists for advice and looking for ways to deal with the symptoms (which have been getting worse in the last six months) and they've all said the same thing - WAIT and WATCH. After three months of extensive online research I found that many people with euthyroid Hashi's relieved their symptoms with Armour, even though their hormone levels were within the "normal" ranges.
My last blood test shows antibodies in ridiculous amounts (normal range 1-9, mine is 1600) and I've noticed my TSH went from 0.4 last year to 1.3 last month (still in normal range but obviously growing). My T3 and T4 levels are still in normal range but on the lower end and drastically lower than last year.
I live in Europe currently and I managed to get my doctor to write a prescription for Armour. Unfortunately, she doesn't even know what the medication is and doesn't know how to dose me but was willing to let me try it on my own after I'd been complaining that I just couldn't live with my symptoms anymore. Extreme fatigue, weight gain, brain fog, horrible loss of memory, and even my eyesight is getting worse. There are days when I even have speech problems. Then the hyper swing comes and suddenly I'm waking up 5-6 times during the night, unable to sleep, I'm irritable and jumpy during the day with heart palpitations, a feeling like I have a fist in my throat, and just way too much bad energy that I can't even describe.
So, apparently you can't order the real Armour without a prescription from the US so I settled for the Canadian Armour which is made by Erfa Pharmaceuticals. I got the meds three days ago and decided to start with one grain yesterday to see how I'd feel. I took one grain (60mg) in the morning, an hour before breakfast, and I didn't feel any different until around 1pm when I started feeling awkwardly slow, almost drugged. I felt like I was in a cloud or something, the office seemed foggy and I was way too calm compared to my usual mood. Almost like I feel nothing at all. By 3 pm I thought I was going to fall asleep. Last night I fell asleep with my kids around 9pm and this morning I couldn't get out of bed before 7:45 (I get up at 6:50 every morning for work). So I read somewhere that a low dose of Armour with euthyroid Hashi's could actually feed the Hashi's and make symptoms worse, and this morning I decided to try 2 grains instead. I took two pills at 8am, had breakfast at 9. By 11am I was feeling that same cloud again, except this time around I'm feeling like I can't even keep my eyes open. My throat feels like it's closing up (another one of my hypo symptoms that bother me but that isn't always around), and I feel completely drugged. I don't have any hyper symptoms, my blood pressure is fine, I don't have any heart palpitations or tremors or anything like that. But I don't feel normal at all. I'm generally a really happy, full of energy, positive person, always laughing even when I'm dealing with my stupid Hashi symptoms, but this Erfa Thyroid is making me really DOWN and dull.
By the way - I checked my adrenals, iron, and everything else before ordering the meds. My iron is fine. Cortisol levels were fine. Aldosterone was elevated (normal 4-16, mine was 33) but the doctor said she wasn't sure why. I don't have another appointment with the endo until March, and either way no doctor here is educated on dessicated thyroid so I haven't really got anyone to turn to in this matter.
Please, can someone tell me what you're supposed to feel like during the first few days of taking dessicated thyroid? And has anyone else taken Armour with euthyroid Hashimoto's?
Thank you for any advice or help
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.